Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 182, NWS Jackson, MS

May 14, 2014Holmes County, Leflore County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 14, 2014, 1:27 AM CDT for Holmes County, Leflore County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2014, 1:27 AM CDT (06:27 UTC)
Expired
May 14, 2014, 2:15 AM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Holmes County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 126 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WUUS54 KJAN 140627
SVRJAN
MSC051-083-140715-
/O.NEW.KJAN.SV.W.0182.140514T0627Z-140514T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
127 AM CDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 215 AM CDT

* AT 128 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWIFTOWN...
  AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  QUITO AND SIDON AROUND 150 AM CDT.
  ITTA BENA AROUND 200 AM CDT.
  GREENWOOD AROUND 215 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MORGAN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3357 9010 3353 9010 3323 9031 3325 9034
      3331 9034 3329 9036 3328 9036 3327 9038
      3331 9045 3365 9035
TIME...MOT...LOC 0628Z 204DEG 17KT 3334 9035

HAIL...1.00IN
WIND...60MPH

$$

EEC
1 follow-up statement
333 
WWUS54 KJAN 140649
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
149 AM CDT WED MAY 14 2014

MSC051-083-140715-
/O.CON.KJAN.SV.W.0182.000000T0000Z-140514T0715Z/
LEFLORE MS-HOLMES MS-
149 AM CDT WED MAY 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHWESTERN HOLMES AND SOUTHEASTERN LEFLORE COUNTIES UNTIL 215 AM
CDT...

AT 149 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR QUITO...AND
MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREENWOOD AROUND 205 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3328 9028 3334 9036 3363 9031 3357 9010
      3353 9010
TIME...MOT...LOC 0649Z 221DEG 21KT 3343 9024

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:20 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, May 13, 9:20 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CDT TUE MAY 13 2014

.UPDATE...
EVENING SURFACE PRESSURE AND FRONTAL ANALYSIS INDICATE THE FRONT IS
SITUATED ALONG FROM A LINE FROM NATCHEZ TO GREENWOOD AND SLOWLY
MOVING THE THE E. SOME SHOWERS AND THUNDERSTORMS ARE DEVELOPING
AHEAD AND BEHIND THE FRONT WITH MORE ANAFRONTAL SHOWERS AND STORMS
EXPECTED TONIGHT AS THE FRONT MOVES TO THE E. LOCAL WRF/HRRR
INDICATE THE STORMS IN CENTRAL AND E MS WILL SLOWLY WEAKEN WHILE
INCREASED MOISTURE TRANSPORT WILL OCCUR ALONG AND BEHIND THE FRONT
IN W/NW MS. CURRENT POPS LOOK GOOD OVERALL FOR TONIGHT BUT HAD TO
INCREASE POPS AFTER 03-08Z IN THE W/NW AND IN THE FAR N BETWEEN
09-12Z. ALSO LEFT SOME SLIGHT CHANCE THUNDER IN THE W/NW UP TO 09Z
DUE TO SOME NEGATIVE SHOWALTERS IN THE AREA. ALSO INCREASED QPF
SLIGHTLY FURTHER E OVERALL. DUE TO CURRENT DEWPOINTS AND INCREASING
PRESSURE GRADIENTS/WIND OVERNIGHT...WENT CLOSE TO BLEND OF MAV/EURO
FOR LOWS OVERNIGHT BUT ADJUSTED LOWS A FEW DEGREES WARMER ALONG/E OF
A LINE FROM BROOKHAVEN TO E OF GRENADA. ADJUSTED HOURLY
TEMPS/DEWPOINTS/SKY GRIDS TO CURRENT TRENDS. REST OF THE FORECAST IS
ON TRACK. /DC/

&&

.AVIATION...
A BAND OF STORMS FROM HEZ TO HKS TO MEI WAS NOTED ON
RADAR AT 02Z. THIS BROKEN BAND WL CONTINUE MOVING NORTH THIS EVNG
AND SLOWLY DISSIPATE. ANOTHER BOUT OF PATCHY FOG AND LOW STRATUS IS
EXPECTED OVERNIGHT INTO EARLY WEDNESDAY MORNING....WITH RAIN
EXPECTED TO BEGIN MOVING INTO LOCATIONS WEST OF THE MISSISSIPPI
RIVER BY DAY BREAK. CONDITIONS WL BE SLOW TO IMPROVE WEDNESDAY
MORNING AS CONVECTION INCREASES IN COVERAGE AHEAD OF A COLD FRONT
THAT WILL MOVE THROUGH THE AREA. THE COLD FRONT SHOULD BE EAST OF
THE AREA BY WEDNESDAY EVNG. /19/22/

&&

.PREV DISCUSSION... /ISSUED 422 PM CDT TUE MAY 13 2014/

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...AFTERNOON CONVECTION
IS STARTING TO DEVELOP ACROSS THE AREA...ESPECIALLY MOVING NORTH
ACROSS THE HIGHWAY 84 CORRIDOR. EXPECT THIS TO CONTINUE THROUGH THE
REMAINDER OF THE AFTERNOON INTO EARLY EVENING. DRIER AIR PRESENT ON
THIS MORNINGS SOUNDING MAY INHIBIT SOME OF THIS
ACTIVITY...PARTICULARLY IN THE EAST. THIS ACTIVITY WILL LIKELY
DIMINISH WITH THE LOSS OF DAYTIME HEATING.

MODELS CONTINUE TO AGREE IN WEDNESDAY BEING THE WETTEST DAY OF THE
WEEK AS A COLD FRONT MOVES THROUGH THE REGION. PW VALUES SHOULD
INCREASE LATER ON THIS EVENING INTO TONIGHT WITH READINGS AROUND
1.4-1.5 INCHES. HI-RES MODELS SHOW SOME SHOWERS POSSIBLY AFFECTING
THE WESTERN PORTIONS OF THE CWA LATE TONIGHT AND EARLY WEDNESDAY
MORNING. THE EASTERN HALF OF THE CWA WILL LIKELY HAVE THE LEAST
AMOUNT OF CLOUDS EARLY AND BE ABLE TO HEAT UP BETTER. IN THIS
AREA...IT IS CONCEIVABLE THAT THERE COULD BE A FEW STRONG TO SEVERE
STORMS DURING THE AFTERNOON HOURS AS THE BEST FORCING FROM THE FRONT
MOVES THROUGH THAT REGION ALONG WITH THE BEST INSTABILITY. LAPSE
RATES ARE MARGINAL AS IS LOW LEVEL SHEAR BUT WE COULD SEE SOME GUSTY
WINDS AND SMALL HAIL WITH THE STRONGEST STORMS. WILL KEEP A LIMITED
CONFIDENCE THRESHOLD WITH THIS IN THE HWO AND GRAPHICS.

MODELS CONTINUE TO BRING THE FRONT THROUGH BY EARLY EVENING ON
WEDNESDAY WITH SOME LIGHT ANAFRONTAL RAIN OR MID CLOUD DECK TRYING
TO SQUEEZE OUT SOME RAIN. THE UNSEASONABLY STRONG UPPER TROUGH WILL
SWING THROUGH DURING THURSDAY. THIS WILL BRING A MUCH MUCH MORE
PLEASANT DAY TO THE REGION WITH DRIER AIR FILTERING IN(PW VALUES
AROUND 0.30-0.40 INCHES) AND TEMPERATURES IN THE LOWER 70S AND EVEN
SOME UPPER 60S THURSDAY. OVERNIGHT LOWS BEHIND THE FRONT THURSDAY AND
FRIDAY MORNINGS WILL ACTUALLY BE IN THE 40S AREAWIDE. TEMPERATURES
FOR THE LATTER PORTION OF THE WEEK WILL BE SOME 10-15 DEGREES BELOW
NORMAL AND WE MAY FLIRT WITH SOME RECORD COLD HIGHS ON THURSDAY. /28/

.LONG TERM...FRIDAY THROUGH EARLY NEXT WEEK...FRIDAY AND SATURDAY...THERE
IS SOME UNCERTAINTY REGARDING RAIN CHANCES AS GUIDANCE INDICATE WEAK
MID LEVEL SHORTWAVE ENERGY MOVING THROUGH THE CYCLONIC FLOW ALOFT.
THIS COULD HELP TO INITIATE SHOWERS AND PERHAPS A FEW THUNDERSTORMS
ALONG A WEAK FRONTAL BOUNDARY OVER NORTHERN PORTIONS OF THE
ARKLAMISS...ESPECIALLY DURING THE DAYLIGHT HOURS FRIDAY INTO SATURDAY
ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR - HAVE MADE SLIGHT
ADJUSTMENTS TO GUIDANCE POPS TO REFLECT THIS THINKING. IN ANY
CASE...RAINFALL DURATIONS SHOULD BE BRIEF AND NO STRONG/SEVERE STORMS
ARE ANTICIPATED.

GOING THROUGH SUNDAY INTO EARLY NEXT WEEK...A GRADUAL WARMING TREND
WILL CONTINUE AS A MID LEVEL RIDGE CROSSES THE PLAINS STATES AND
BEGINS TO BUILD OVER THE MS VALLEY. INCREASING ANTICYCLONIC FLOW AND
SUBSIDENCE WILL KEEP THE WEATHER DRY WITH HIGH TEMPERATURES RISING
TO ABOVE NORMAL CLIMATIC VALUES. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  76  45  68 /  33  66  23   8
MERIDIAN      66  81  47  71 /  33  78  47  10
VICKSBURG     63  69  44  69 /  70  56  17   7
HATTIESBURG   67  81  49  73 /  24  69  27  13
NATCHEZ       63  69  46  69 /  52  45  11  10
GREENVILLE    61  67  45  69 /  82  82  20   6
GREENWOOD     63  67  43  69 /  61  76  25   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DC/19/22/28/EC
Hazardous weather outlook, May 13, 2:01 PM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
201 PM CDT TUE MAY 13 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-
040>042-047-048-053-054-059>066-072>074-141915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-
WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
201 PM CDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ026>033-036>039-043>046-049>052-055>058-141915-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-
RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-
201 PM CDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY...

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...WEDNESDAY

A COLD FRONT WILL MOVE EAST ACROSS THE OUTLOOK AREA WEDNESDAY AFTERNOON
PRODUCING SHOWERS AND THUNDERSTORMS. A FEW STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE...MAINLY BETWEEN NOON AND 7 PM
WEDNESDAY. WIND GUSTS OF 60 MPH WILL BE POSSIBLE WITH THE MOST
INTENSE STORMS...BUT SMALL HAIL CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION WEDNESDAY
AFTERNOON.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 13, 8:53 PM CDT, 4 hours 34 minutes before
MSZ050-056-140255-
SMITH MS-SCOTT MS-
853 PM CDT TUE MAY 13 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
853 PM CDT TUE MAY 13 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF HOMEWOOD AT 853 PM
CDT...MOVING NORTH AT 20 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN SCOTT AND NORTH CENTRAL SMITH COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3253 8974 3257 8944 3218 8945 3218 8966
TIME...MOT...LOC 0153Z 171DEG 18KT 3225 8956

MME
Special weather statement, May 13, 9:00 PM CDT, 4 hours 27 minutes before
LAZ023>026-MSZ059-060-140300-
ADAMS MS-JEFFERSON MS-TENSAS LA-FRANKLIN LA-CONCORDIA LA-CATAHOULA LA-
900 PM CDT TUE MAY 13 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT TUE MAY 13 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF WATERPROOF AT 900
PM CDT...MOVING NORTH AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN JEFFERSON AND EXTREME NORTH CENTRAL ADAMS
COUNTIES...AND EXTREME EAST CENTRAL CATAHOULA...EXTREME NORTHEASTERN
CONCORDIA...SOUTHEASTERN FRANKLIN AND SOUTHERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3207 9151 3200 9120 3168 9133 3175 9158
TIME...MOT...LOC 0200Z 195DEG 12KT 3179 9144

MME
Special weather statement, May 13, 9:14 PM CDT, 4 hours 13 minutes before
MSZ048-140315-
HINDS MS-
914 PM CDT TUE MAY 13 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
914 PM CDT TUE MAY 13 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES SOUTHWEST OF RAYMOND AT
914 PM CDT...MOVING NORTH AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL HINDS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3235 9061 3236 9029 3211 9045 3214 9060
TIME...MOT...LOC 0214Z 186DEG 14KT 3216 9050

MME
Special weather statement, May 13, 11:22 PM CDT, 2 hours 5 minutes before
MSZ030-140525-
CLAY MS-
1122 PM CDT TUE MAY 13 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1122 PM CDT TUE MAY 13 2014

AN AREA OF THUNDERSTORMS WAS PRODUCING VERY HEAVY RAIN OVER WEST
POINT...MOVING NORTH AT 15 MPH. STANDING WATER WAS REPORTED ON ROADS
AROUND WEST POINT. AN ADDITIONAL QUARTER TO HALF INCH OF RAIN CAN BE
EXPECTED IN THE NEXT HOUR. SOME LOCALIZED FLOODING MAY OCCUR...BUT
WATER SHOULD RECEDE AS THE HEAVY RAIN MOVES OUT OF THE AREA.

PEOPLE IN EAST CENTRAL CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3353 8854 3351 8865 3368 8872 3368 8853
TIME...MOT...LOC 0418Z 182DEG 15KT 3358 8865
Special weather statement, May 14, 1:11 AM CDT, 16 minutes before
MSZ019-025-035-140640-
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
111 AM CDT WED MAY 14 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
111 AM CDT WED MAY 14 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF SWIFTOWN AT 111
AM CDT...MOVING NORTH AT 20 MPH.

PEOPLE IN NORTHEASTERN HUMPHREYS...SOUTHWESTERN LEFLORE AND
SOUTHEASTERN SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3347 9051 3346 9031 3316 9039 3318 9050
TIME...MOT...LOC 0611Z 189DEG 19KT 3324 9044

EEC
Special weather statement, May 14, 1:18 AM CDT, 9 minutes before
MSZ036-140650-
HOLMES MS-
118 AM CDT WED MAY 14 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
118 AM CDT WED MAY 14 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER BROZVILLE AT 119 AM CDT...
MOVING NORTH AT 20 MPH.

PEOPLE IN CENTRAL HOLMES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3332 9017 3325 8992 3301 9003 3304 9018
TIME...MOT...LOC 0619Z 191DEG 15KT 3309 9010

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:53 PM CDTSpecial Weather StatementJANScott62 min
May 13, 9:14 PM CDTSpecial Weather StatementJANHinds61 min
May 13, 9:38 PM CDTSevere Thunderstorm WarningJANHinds52 min
May 13, 11:22 PM CDTSpecial Weather StatementJANClay63 min
May 14, 1:11 AM CDTSpecial Weather StatementJANHumphreys29 min
May 14, 1:18 AM CDTSpecial Weather StatementJANHolmes32 min
May 14, 1:41 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes34 min
May 14, 2:18 AM CDTSpecial Weather StatementJANGrenada32 min
May 14, 1:55 PM CDTSpecial Weather StatementJANNoxubee25 min
May 14, 2:38 PM CDTSpecial Weather StatementJANLowndes32 min
May 14, 2:52 PM CDTSpecial Weather StatementJANLowndes33 min
May 14, 3:58 PM CDTSpecial Weather StatementJANClarke, Lauderdale42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.